So I noticed a hard vein like thing when erect about 2 months ago that ran down the right side of my shaft. In the past 2 weeks spider veins and the dorsal vein have also become incredibly swollen. I am 21 and a smoker for 2 years. These veins are completely painless except for a dull ache after standing at work for long periods. Parts of the penis are also harder than before when flaccid. There has also been bruising on the underside of the penis and slight irritation near the bottom of the shaft on the back side, though I think this irritation is from masturbation. Doctors have assured me it is nothing much, and I'm seeing a urologist next week. Are there any possibilities? Varicose veins, something? They are especially present when standing in the shower. I'm really quite terrified this could be something serious or even some sort of insane shaft cancer. HELP?View Thread
Alright, after a sort of follow up with the Urologist (over the phone, at least), he's come to the conclusion that for Mondor's the best thing to do is abstain from sexual activity and keep legs elevated when resting to keep blood from 'piling up,' as it were.
The redness has been attributed to a sort of jock itch that the hydrocortizone was probably making worse. He has prescribed anti-jock itch medication and the wearing of a jock strap (which is the silliest thing to happen to me so far).
Anyway, he says they're unrelated due to being on opposite sides of the penis, though obstructed blood flow may contribute somehow to the slow healing.
All of this hitting together really messed with my head and made me pretty anxious - especially after looking up the one in a million chance that shaft cancer was somehow the culprit, but as long as things don't get worse I guess it's a waiting game.
I feel like by the end of all this I'll be able to write a book. "My Adventures in Urology."
Thanks for the advice along the way, Counterso.View Thread
Alright. Here's the deal, as if this wasn't all bad enough. The "bruising" on the underside hasn't gone down, and may have increased. It's red and instead of the blue spider veins they're red. It's flat, not raised and feels a little smooth to the touch. The other knot/ lump things have remained the same size. AND my testicles have become extremely red AND my penis now occasionally changes shape (A lot of flow to the upper part of the shaft seems to make it "fill up"). There ALSO seems to be a sort of thing that looks like an ingrown hair or a pimple right next to the original chord like thickening. I've used both hydrocorizone and anti-jock itch cream on the rash like area to no avail. The Urologist said it was Mondor's disease but he didn't look at it for very long and I felt like it wasn't quite fully thought through. At this point I'm just terrified. It's affecting everything else I do. I can't think straight. Should I see a dermatologist about the rash? Should I rush in and demand an ultrasound or a biopsy or something? This is just ridiculous.View Thread
I appreciate the reply. My other concern is that I can feel little nodules or something when I feel these veins. The swelling of the veins themselves appears to have gone down a tiny bit, but is it possible that these "lumps" on the veins are something to be concerned for? There is one about an inch down from the head right along the dorsal, and one that feels long (like a vein) around the same distance down on the right side. Could these actually be the inflamed lymph channels or plaque buildup?
I appreciate the not cancer comment, by the way View Thread
So I felt like I had what was previously described about 6 weeks ago - a hard vein like thing - and so I ordered the cream. The problem is that a few days after initially using it the vein on the top of my penis (dorsal) swelled up even more! It's all been relatively painless (a dull ache here and there) but I'm worried that the cream made it much worse. Is this possible? And why would the other veins expand as well? I'm getting blue spider veins too. I feel like the situation is worsening, hopefully seeing urologist next week. It's really starting to become scary.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.